MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TO 0 DEG LORDOTIC, CONVEX, IMPLANT, 26 X 11MM, PLIF; SPINAL FUSION IMPLANT

TITAN SPINE, LLC ENDOSKELETON® TO 0 DEG LORDOTIC, CONVEX, IMPLANT, 26 X 11MM, PLIF; SPINAL FUSION IMPLANT
Model Number 3110-2611
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The original case that implanted the endoskeleton® to implant occurred on (b)(6) 2015 at the (b)(6).No issues were reported with the original implantation of the endoskeleton® to implant.It is possible that the threading damage on the implant resulted from the original case and was not detected.The 6-32 unc-2b threads are located on the posterior edge of endoskeleton® to implants.These threads are a design feature of the device for insertion.This feature does not impact fusion, stability or clinical outcome of the device.Dr.(b)(6) was contacted to receive expert opinion in regards to this situation.Dr.(b)(6) concluded "the implant is placed far enough into the disc space for a fusion to have occurred.While there is some prominence noted, this failure to fuse necessitated the removal and replacement of the implant.It should be covered under our warranty program." the device history records for the implant that was explanted was reviewed.The review revealed there were no anomalies or non-conformances generated during the manufacture of the product that would contribute to this complaint condition.Device not returned.
 
Event or Problem Description
Surgeon was dissatisfied with the original placement and lack of fusion for an endoskeleton® to implant.During the revision surgery, the threads of the endoskeleton® to implant were discovered to be damaged.The endoskeleton® to implant was being used as an interbody fusion device with adjunct pedicle screws when the damaged threads were detected.A two level left sided approach tlif i-45 i5 s1 bilateral posterior instrumentation procedure was performed.Due to the damaged threads of the implant, tlif exploration was used for the explanation of the implant from the patient.The planned revision procedure was completed as planned with approximately a 15 minute delay due to the damaged threading on the implant.No adverse effects or injury to the patient occurred as a result of the damaged threading on the implant.
 
Additional Manufacturer Narrative
No issues were reported with the original implantation of the endoskeleton® to implant.Ir ia possible that the threading damage on the implant resulted from the original case and was not detected.The 6-32 unc-2b threads are located on the posterior edge of endoskeleton® to implants.These threads are a design feature of the device for insertion.This feature does not impact fusion, stability or clinical outcome of the device.(b)(4).
 
Event or Problem Description

Brand Name
ENDOSKELETON® TO 0 DEG LORDOTIC, CONVEX, IMPLANT, 26 X 11MM, PLIF
Common Device Name
SPINAL FUSION IMPLANT
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5982019
Report Number3006340236-2016-00007
Device Sequence Number569971
Product Code MAX
UDI-Device IdentifierM682311026110
UDI-Public+M682311026110/$A140608/16D20140601I
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102067
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number3110-2611
Device Catalogue Number3110-2611
Device Lot NumberA140608
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/09/2016
Supplement Date Received by Manufacturer09/09/2016
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1